You called it ... I was taking 4 patches for a total of 400 mg and went off of all them, weaning myself slowly ... but did it with only breakthrough pain meds. The pain doc offered me methadone which freaked me out as I know people use that as a crutch to keep using drugs so I said no. I had withdrawls for days in my bed ... but I got through it and after a few weeks felt 'normal' again regained my life back. As the patches decrease your libido, make you sleepy, etc these are the downsides... but when you are in so much pain, throwing up and have no life anyway, they can offer a nice rest too. As in life, it is a trade off and only the patient can make the choice.
As for stool softners, this forum suggesetd them to me with my C due to Prednisone and they have helped me so much, along with the powdered fiber I put in now two daily shakes. Helping soooo much. Thanks for your hard work on this forum!!!
Diagnosed with Crohn's 2004 via pill camera Imuran (6MP) kicked into remission (along with modified diet) so went off in 2006.
2009/2010 acute flare and hospitalization - put back on Imuran. Currently taking 55 mg prednisone.
Current problem - protruding thrombosis hemorrhoid.